Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 


Legendrian framings for two-bridge links

Authors: Sebastian Baader and Masaharu Ishikawa
Journal: Proc. Amer. Math. Soc. 139 (2011), 4513-4520
MSC (2010): Primary 57M27
Published electronically: April 4, 2011
MathSciNet review: 2823096
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We define the Thurston-Bennequin polytope of a two-component link as the convex hull of all pairs of integers that arise as framings of a Legendrian representative. The main result of this paper is a description of the Thurston-Bennequin polytope for two-bridge links. As an application, we construct non-quasipositive surfaces in $ \mathbb{R}^3$ all of whose sub-annuli are quasipositive.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 57M27

Retrieve articles in all journals with MSC (2010): 57M27

Additional Information

Sebastian Baader
Affiliation: Mathematisches Institut, Universität Bern, Sidlerstrasse 5, CH-3012 Bern, Switzerland

Masaharu Ishikawa
Affiliation: Mathematical Institute, Tohoku University, Sendai, 980-8578, Japan

Received by editor(s): October 26, 2009
Received by editor(s) in revised form: May 7, 2010, and October 11, 2010
Published electronically: April 4, 2011
Communicated by: Daniel Ruberman
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.